Managing diabetes in hot weather
- Take great care of your feet - don’t walk barefoot, particularly on hot sand and seek help early if problems arise.
- Keep medication and supplies as cool as possible.
- Extreme temperatures can affect insulin and other supplies, causing them to become less active.
- Be “hypo aware” – carry extra supplies with you and be sure to let friends and family know how to respond if this happens.
- Extra sweating can cause problems with glucose equipment worn on the body such as continuous glucose monitoring devices and insulin pump cannulas. You can purchase stickers and adhesives which help them stay in place.
- Be alert for signs of heat exhaustion. These include: profuse sweating, muscle cramps, tiredness, dizziness, headache and/or fainting.
Seek medical attention immediately if any of these happen.
Read more in the DRWF diabetes information leaflet Managing diabetes when you are ill
I would like to make a regular donation of
I would like to make a single donation of